Discussions that mention seroquel

Mental Health board


Hey everyone...

So I have OCD. It's pretty much the pure O form. I also have panic/anxiety attacks. I often suffer from mood swings. I'm very unhappy a lot. I feel depressed. Not sure if it's from the OCD or really could be just about anything. I don't believe I am Bi-Polar. I've read about it and while I am moody I dont have "extreme" highs and "extreme lows."

My psychiatrist wanted to put me on a mood stabilizer. She mentioned a few things but I decided to try Seroquel. So I guess my question is, has anyone ever been on this?

I did some research and it's pretty much used to treat bi-polar and schizophrenia. However my doctor said these kinds of drugs (seroquel, abilify, respirol...) are often combined with an SSRI to help depression/anxiety. Im also on Prozac daily.

Any insight would be good. Im very nervous being on this drug and I dont know why. What did it do for you? What side affects did you get?
Seroquel is an antipsychotic and not a mood stabilizer. Most people tend to get really sleepy until their body adjusts to the med after a couple of weeks. I like this med as it tends to keep my brain from going to quick and it helps in other areas of my situation. There has been a lot of complaints recently about the side effect of increased appetite which may lead to long term problems but this has never effected me and I am also pretty careful of what I eat.

take care
trg247
I am on Lamictal which is also used to treat Bipolar and I do not have it. I have Major Depressive Disorder, PTSD and Anxiety/Panic. I also do not have highs. So far I haven't been extremely hungry like when I was on Seroquel or Risperdal etc....was on it when I had Post Partum Psychosis. And they made me practically catatonic...plus they had me on a million other meds. I HATED Anti-Psychotics!!!

Bella

PS: The only side effects from Lamictal, for me, was it kept me up at night (once my level was stabilized) so I take it in the morning. Most take at night. And as they slowly increase the first to weeks, after a upped dose, I would feel kinda spacey and tired but then it disapated. It's been the best med. I have ever been on. And I also used to be scared to take meds but that is the OCD making that feeling emerge.